TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
DeletedAccount7
Guest
 
DeletedAccount7's Avatar
Edit avatar
 

Posts: n/a

Antidepressants making me ill?? - September 2nd 2011, 10:04 PM

I've been on so many different meds now I've lost track, but right now I'm on Citalopram 20mg and have been for like....3 weeks? I've had no major side effects except I've been majorly run down. I keep getting infections in my eyes, mouth ulcers, my hair is dull etc, and I'm just generally feeling rubbish. Is this normal? I mean, with Prozac I just felt sick and whatever, and the Duloxetine was plain awful, but I've been feeling rought for 3 weeks or so, and I can't stand the idea of another Doctors visit or change of meds.

My mum is making me take a tonic and multivitamin thingy, and I eat well enough, drink plenty, and sleep 10 hours a night. What do ya think?
   
  (#2 (permalink)) Old
**Theresa** Offline
Member
Junior TeenHelper
****
 
**Theresa**'s Avatar
 

Posts: 246
Join Date: July 11th 2009

Re: Antidepressants making me ill?? - September 3rd 2011, 12:21 AM

i would say that i felt ill for about 4 to 5 days but i never got eye infections or any of that but that is new to me, i would say asking you GP if it could be related
   
  (#3 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,500
Blog Entries: 10
Join Date: December 19th 2009

Re: Antidepressants making me ill?? - September 3rd 2011, 03:03 AM

Citalopram unfortunately can result in ulcers. It can also result in eye pain/damage, such as keratoconjunctivitis sicca (KCS), macular degeneration/maculopathy, photopsia, and retinal damage. Out of those, KCS isn't terribly harmful as it's essentially dry eyes due to insufficient tear production. Macular degeneration is easily noticeable and takes some time to develop.

However, although citalopram can result in what you've described, it's also possible the symptoms are not related.

Since you've had pretty bad reactions to prozac, duloxetine and citalopram, it might be worth while looking into anti-depressants that are not SSRIs or SSNRIs.


I can rip you off, and steal all your cash, suckerpunch you in the face, stand back and laugh. Leave you stranded as fast as a heart-attack.
- Danko Jones (I Think Bad Thoughts)
   
  (#4 (permalink)) Old
DeletedAccount7
Guest
 
DeletedAccount7's Avatar
Edit avatar
 

Posts: n/a

Re: Antidepressants making me ill?? - September 3rd 2011, 09:10 PM

The infection in my eyes has been on my lashes, like a follicle infection. I've never had these before, and I haven't changed make-up [Other than replacing it with new stuff when it's past it's best] or cleanser/shampoo etc. I asked at the pharmacy and they said it must be make-up, so I've been going without and it's still happening.

As for the anti-depressants, my GP won't prescribe anything else. I need to see a Consultant apparently, and then mental health team wont put me through to see one because they think it's unnecessary - so I'm kinda stuck between those three ADs.

I guess I could just be run down, I usually cope OK with colds/flu etc, but when I'm feeling so ill mentally, it kinda knocks me for six, y'know?

One more thing. I feel worse. My nightmares are gone, but my social anxiety is getting insane and I feel suicidal, empty and generally back to square one. I'm guessing this isn't what the AD's are meant to do?
   
  (#5 (permalink)) Old
**Theresa** Offline
Member
Junior TeenHelper
****
 
**Theresa**'s Avatar
 

Posts: 246
Join Date: July 11th 2009

Re: Antidepressants making me ill?? - September 3rd 2011, 11:12 PM

well like with all AD their is a chance that you may become suicidal and one thing is i am here if you ever need someone to talk to.

Please hang in their
   
  (#6 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,500
Blog Entries: 10
Join Date: December 19th 2009

Re: Antidepressants making me ill?? - September 4th 2011, 11:46 PM

Quote:
Originally Posted by Eremophobia View Post
The infection in my eyes has been on my lashes, like a follicle infection. I've never had these before, and I haven't changed make-up [Other than replacing it with new stuff when it's past it's best] or cleanser/shampoo etc. I asked at the pharmacy and they said it must be make-up, so I've been going without and it's still happening.
My mistake, when you said eye infection, I thought it was to the eye and not the follicles.

Quote:
Originally Posted by Eremophobia View Post
I guess I could just be run down, I usually cope OK with colds/flu etc, but when I'm feeling so ill mentally, it kinda knocks me for six, y'know?
Unfortunately, many psychiatric medications have side-effects of sedation and making one feel crappy, flu-like.

Quote:
Originally Posted by Eremophobia View Post
One more thing. I feel worse. My nightmares are gone, but my social anxiety is getting insane and I feel suicidal, empty and generally back to square one. I'm guessing this isn't what the AD's are meant to do?
Many anti-depressants do result in side-effects of increased suicidal thoughts and actions. It's a frequent criticism of them and a prominent reason why they're not recommended for people under 18, as emotional development is still vastly underway. This side-effect is one that researchers try to eliminate, although it's not easy. It's important to remember these feelings are due to the medications.


I can rip you off, and steal all your cash, suckerpunch you in the face, stand back and laugh. Leave you stranded as fast as a heart-attack.
- Danko Jones (I Think Bad Thoughts)
   
  (#7 (permalink)) Old
Member
I've been here a while
********
 
Madeleine.Claire's Avatar
 
Name: Madeleine Claire
Age: 23
Gender: Female
Location: If you'd like to know, ask!

Posts: 1,109
Blog Entries: 43
Join Date: August 19th 2010

Re: Antidepressants making me ill?? - September 5th 2011, 07:37 PM

I never reacted negatively to taking Citalopram..
I was tired but other than that nothing really.
Do remember that the increased anxiety can be a side effect for the first little while that it's in your system. It's been 3 weeks which usually means your body should be acclimated to it by now, but it could be different.
I hope you figure this out.
<3
   
Closed Thread

Bookmarks

Tags
antidepressants, making

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.